You are here

Yu-Ru Liu

Contact information

Department of Pure MathematicsYu-Ru Liu
University of Waterloo
Waterloo, Ontario, Canada
N2L 3G1

Office room number: Mathematics & Computer (MC) 5316
Office telephone number: 519-888-4567 ext. 35698
Email: yrliu@uwaterloo.ca

Curriculum Vitae

Degrees

Year Qualification Degree School
2003 PhD Mathematics Harvard University (Supervisor: Barry Mazur)
1998 MS Mathematics Queen's University (Supervisor: Ram Murty)
1998 BA Mathematics McGill University

<--break->Academic career history

Dates Position Department Insitution
2013-present Professor Pure Mathematics University of Waterloo
2008-2013 Associate Professor Pure Mathematics University of Waterloo
Winter 2007 Visiting Scholar Pure Mathematics University of Michigan
Winter 2005 Visiting Scholar Pure Mathematics University of Michigan
2003-2008 Assistant Professor Pure Mathematics University of Waterloo

<--break->Awards

  • Distinction in Teaching Award, Faculty of Mathematics, University of Waterloo, 2013
  • Outstanding Performance Award, University of Waterloo, 2012
  • Instructor of the Year, Mathematical Society at University of Waterloo, 2011
  • CMS G. de B. Robinson Award, 2005
  • NSERC University Faculty Award, 2003-2008
  • Harvard Distinction in Teaching Award, 2001 &2002
  • NSERC PGS B, 2001-2003
  • NSERC PGS A, 1998-2000

<--break->

Publications

  • W. Kuo, Y.-R. Liu and X. Zhao, Multidimensional Vinogradov-type estimates in function fields, Canad. J. Math 66 (2014), 844-873.

  • T. H. Le and Y.-R. Liu, On sets of polynomials whose difference set contain no squares, Acta. Arith. 161 (2013), 127-143.

  • Y.-R. Liu and X. Zhao, A generalization of Roth’s theorem in function fields, Michigan Math. J. 61 (2012), 839-866.

  • Y.-R. Liu, C. V. Spencer and X. Zhao, A generalization of Meshulam’s theorem on subsets of finite abelian groups with no 3-term arithmetic progression (II), European J. of Combin. 32 (2011), 258-264.

  • Y.-R. Liu and T. D. Wooley, Waring’s problem in function fields, J. Reine Angew. Math., 638 (2010), 1-67.

  • Y.-R. Liu, C. V. Spencer and X. Zhao, Roth’s theorem on system of linear forms in function fields, Acta. Arith., 142 (2010), 377-386.

  • W. Kuo and Y.-R. Liu, Gaussian laws on Drinfeld modules, Int. J. Number Theory 7 (2009), 1179–1203.

  • W. Kuo and Y.-R. Liu, Cyclicity of finite Drinfeld modules, J. London Math. Soc. 80 (2009), 567-584.

  • W. Kuo and Y.-R. Liu, A Carlitz module analogue of a conjecture of Erd ̋os and Pomerance, Trans. Amer. Math. Soc. 361 (2009), 4519-4539.

  • Y.-R. Liu and C. V. Spencer, A generalization of Roth’s theorem in function fields, Int. J. Number Theory 7 (2009), 1149-1154.

  • Y.-R Liu and C. V. Spencer, A generalization of Meshulam’s theorem on subsets of finite abelian groups with no 3-term arithmetic progression, Des. Codes Cryptogr. 52 (2009), 83- 91.

  • W. Kuo and Y.-R. Liu, The Erdo ̋s-Kac theorem and its generalizations, The anatomy of integers, CRM Proceedings & Lecture Notes 46 (2008), 209-216.

  • Y.-R. Liu and T. D. Wooley, The unrestricted variant of Waring’s problem in function fields, Funct. Approx. Comment. Math. 37 (2007), 285-292.

  • Y.-R. Liu, Prime analogues of the Erd ̋os-Kac theorem for elliptic curves, J. Number Theory 119 (2006), 155-170. 

  • Y.-R. Liu and M. R. Murty, A weighted Tur ́an sieve method, J. Number Theory 116 (2006), 1-20.

  • Y.-R. Liu, A prime analogue of Erd ̋os-Pomerance’s conjecture for elliptic curves, Comment. Math. Helv. 80 (2005), 755-769. 

  • Y.-R. Liu, Prime divisors of the number of rational points on elliptic curves with complex multiplication, Bull. London Math. Soc. 37 (2005), 658-664.

  • Y.-R. Liu and M. R. Murty, Sieve methods in combinatorics, J. Combin. Theory Ser. A 111 (2005), 1-23.

  • Y.-R. Liu, A generalization of the Erdo ̋s-Kac theorem and its applications, Canad. Math. Bull. 47 (2004), 589-606.

  • Y.-R. Liu, A generalization of the Tur ́an theorem and its applications, Canad. Math. Bull. 47 (2004), 573-588.

  • Y.-R. Liu, The Erd ̋os theorem and the Halberstam theorem in function fields, Acta Arith. 114 (2004), 323-330.

  • Y.-R. Liu and M. R. Murty, The Tura ́n sieve method and some of its applications, J. Ra- manujan Math. Soc. 14 (1999), 21-35. 

<--break->Scholarly and Professional Activities

  • Member, Scientific Committee, CMS Meeting, Montreal, December 2015

  • Editor, Taiwan Journal of Mathematics (since July 2014)

  • Local committee member, Two Weeks at Waterloo – a Summer School for Women in Math- ematics, University of Waterloo, August 2012

  • Co-organizer, Canadian Number Theory Association Meeting X, University of Waterloo, July 2008

  • Co-organizer, L-functions and Algebraic Curves Session, CMS Meeting, University of Water- loo, June 2005

  • Co-organizer, Workshop in Number Theory and Random Matrix Theory, University of Wa- terloo, June 2005

  • Lifetime member of Canadian Mathematics Society

  • Regular contributor to Math. Reviews

  • Reviewer of grant proposals for National Security Agency

  • Referee of various mathematical journals 

<--break->Graduate supervision​

PhD

  • John Sanders (in progress)
  • Shuntaro Yamagishi (in progess)
  • Xiaomei Zhao (Assistant Professor at Central China University)

MMath

  • Cassie Naymie (2012)
  • Yui Nishizawa (2011)
  • Leo Kwong (2010)
  • Patrice Camire (2008)
  • Lalit Jain (2008)
  • Sourev San Gupta (2008)
  • Li Li (2007)

Undergraduate

  • Chao Hsian Lin (2013)
  • Liyu Wnad (2013)
  • Alexander Mangeral (2011-2012)
  • Peter Sinclair (2011)
  • Cassie Naymie (2010)
  • Yui Nishizawa (2010)
  • Krishna Sivaranjan (2010)
  • Cyril Becker (2009-2010)
  • Brad Hannigan-Daley (2008)
  • Jennifer Parl (2008)
  • Pei Pei (2008)
  • David Rhee (2008)
  • Michael Lipnowski (2007-2008)
  • Llyod Elliot (2007)
  • Daniel Rowe (2007)
  • Michael Sgambelluri (2007)
  • Lalit Jain (2006)
  • Xiannan Li (2006)
  • Eugene Eisenstein (2005-2006)
  • Adam Felix (2005-2006)